High Wind, Guadalupe Mountains of Culberson County
- When
- May 19, 11:51 AM MST to 12:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
Gap winds through Guadalupe Pass surpassed 40 mph sustained for a couple of hours beneath westerly flow aloft.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Gap winds through Guadalupe Pass surpassed 40 mph sustained for a couple of hours beneath westerly flow aloft.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 19, 10:09 AM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1209 PM CDT WED MAY 19 2010
.DISCUSSION...
LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. WESTERLY
WINDS OF 15 TO 20KT...AND GUSTS TO AROUND 25KT AT TIMES...WILL
DECREASE TO AROUND 10KT AROUND SUNSET. A WEAK COLD FRONT WILL MOVE
INTO THE AREA EARLY THURSDAY MORNING...BUT NORTHERLY WINDS BEHIND IT
WILL LIKELY TURN TO THE EAST BY LATE MORNING OR EARLY AFTERNOON AS
IT WILL BE SHUNTED EASTWARD. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CDT WED MAY 19 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 107 PM CDT WED MAY 19 2010 /1207 PM MDT WED MAY 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG...WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. WARM...DRY AND WINDY CONDITIONS WILL ALLOW CRITICAL FIRE WEATHER CONDITIONS TO PERSIST OVER THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS INTO THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223294.